Aa
A
A
Close
13246092 tn?1429156425
Vyvance for ADD, now Binge Eating and withdrawl? SOS
I have been taking vyvance for several years. I feel that my does was too high as a child but now I am 21 (female) and have come down to 30mg. When I am on it I feel great though I do experience some side effects (obsessiveness, loss of apetite, no sex drive, not caring about relationships, overly pumped about my work and nothing else, tendency to want to either be alone and silent or chat someones ear off, relief of constipation, ect) However, it is the person that I am when I do not take the medication that is beginning to scare me.

Ive tried to cut back and take it less frequently but the swings between who I am on and off are so abrupt. I dont know where I leave off and it begins. When I don't take it I experience extreme withdrawl such as uselessness, depression, fatigue, fidgety, poor memory, getting caught on words and repeating them, excruciatingly shameful eating habits, never getting full, can't keep track of any idea or object, ect. Its like food is the only slice of pleasure I can access and I have no control over how much or when to stop. It is getting out of control so I run from myself by taking the medication but then feel guilty about the long term effects and the dependence. I am not comfortable having this external source of personal power being the difference between a good day and a bad day but I don't know what to do. I feel very alone and afraid.  

This anxiety tonight was triggered because I watched a video for Binge Eating Disorder that advertised Vyvance as an appropriate treatment for BED. I think it caused mine?

Does anyone have any thoughts or idea? Perhaps experiencing something similar?
Cancel
1 Answers
Page 1 of 1
189897 tn?1441130118
   No, the Vyvanse did not cause your binge eating.  ADHD caused your binge eating.  See this - http://www.medscape.com/viewarticle/844339
   The study you are referring too did not look into if any of the binge eaters also had ADHD (too bad, that would have been important).  But, stim meds have always been used for  weight loss.   So the results are not surprising.  Anyway, that study has nothing to do with you.
    You feel weird when off V because you then are feeling what ADHD is like.  You have very accurately described many of the symptoms of adult ADHD.  So yes, you should feel differently when off the medication.  If not, the med would not be working.  
    You said, "I am not comfortable having this external source of personal power being the difference between a good day and a bad day but I don't know what to do."   Would you feel guilty about having to take a heart medication for the rest of your life?  Or insulin?  ADHD is a medical condition that is most effectively treated with medication and behavioral modifications.  It is pretty obvious by your questions that nobody has really explained to you what ADHD is and what things you can do to help yourself.  Basically, (I think) they gave you the magic pill and left it at that.
    One of the reasons you feel depressed is that you don't understand what ADHD is, what it is doing to you, and how to deal with it.  As you mature, you will find that there are strategies that you can use to reduce your medication.  There are a ton of ideas on this site that will help you  -  http://www.additudemag.com/channel/adult-add-adhd/index.html
    But it takes work on your part!  
    You were on a high dose of V.  It definitely is worth experimenting to see if a lower dose works for you.  Length of duration is a good measuring stick. V should work for 8 to10 hours.  Longer would be a definite overdose sign.   Things that will help a lower dose work for you is a strong, high protein breakfast, a good nights sleep, and exercise (the more strenuous the better).
   I also think it would be worth your time to check out an adult ADD site - http://jeffsaddmind.com/for-first-time-visitors      In particular watch the videos.     You really need to understand that what you are feeling is not unusual for someone with ADHD.    If you have any more questions please feel free to post.   Best wishes.    I hope this info will help you have a Happy Holiday!!!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Recent Activity
Avatar universal
Blank
SquirrelDime is ...smoking a cross joint Comment
Dec 07
937868 tn?1379188559
Blank
937868 tn?1379188559
Blank
rana64 I am as frustrated with soc... Comment
Nov 22
Top Children's Development Answerers
189897 tn?1441130118
Blank
San Pedro, CA
ADD / ADHD Community Resources
Top Children's Development Answerers
189897 tn?1441130118
Blank
San Pedro, CA